MAUDE Adverse Event Report: APPLIED MEDICAL RESOURCES EB240, VOYANT OPEN FUSION, 6 B/X; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

APPLIED MEDICAL RESOURCES EB240, VOYANT OPEN FUSION, 6 B/X; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Model Number EB240
Medical Device Problem Codes Self-Activation or Keying (1557); Mechanical Jam (2983)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/14/2023
Type of Reportable Event Serious Injury
Event or Problem Description
Procedure performed: sigmoidectomy.Event description: the surgeon received a "check stuck button" error when the device was initially plugged in.The alarm was cleared, and the surgeon proceeded with the case.The device was working fine for 16 activations.On the 17th activation, the jaws would not open when they were sealing on the mesentery of the rectal wall.The device would not unlatch again when the surgeon was sealing a small bundle on the 18th activation.The device made noises that indicated that the device was unlatching but the jaws were unresponsive to the handle mechanism.No audible noise or visual damage to the device was observed prior to the experience.It is unknown if the blade lever was not returning to the forward position when released.No bleeding occurred.The surgeon stitched around the device and cut the device to the remove it from the patient.No patient injury occurred as a result of the event.Type of intervention: the surgeon stitched around the device and cut the device to remove it from the patient.Patient status: no patient injury occurred as a result of the event.
 
Additional Manufacturer Narrative
The event unit is anticipated to return to applied medical for evaluation.A follow-up report will be submitted upon completion of investigation.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The event unit was returned to applied medical for evaluation.Functional testing confirmed the complainant¿s experience of the jaws not opening.Upon closer inspection, the pawl spring, an internal component used to latch and unlatch the handle, did not meet specifications.Additional testing could not confirm the customer¿s experience of unintended rf output as the event unit passed functional testing.Based on the condition of the returned unit, the reported event of jaws not opening was due to a nonconforming pawl spring.Additionally, applied medical has reviewed the details surrounding the event of unintended rf output and is unable to determine the cause of the reported event based on the evaluation of the returned unit.The probability and criticality of harm resulting from these failures have been evaluated and were found to be at an acceptable level.

Brand Name
EB240, VOYANT OPEN FUSION, 6 B/X
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
APPLIED MEDICAL RESOURCES
22872 avenida empresa
rancho santa margarita CA 92688
Manufacturer Contact
aaron fulcher
22872 avenida empresa
rancho santa margarita, CA 92688
9497135765
MDR Report Key16649877
Report Number2027111-2023-00405
Device Sequence Number5340427
Product Code GEI
UDI-Device Identifier00607915138455
UDI-Public(01)00607915138455(17)241110(30)01(10)1467050
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K201212
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 06/23/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/10/2024
Device Model NumberEB240
Device Catalogue Number101474615
Device Lot Number1467050
Was Device Available for Evaluation? Device Returned to Manufacturer
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/14/2023
Supplement Date Received by Manufacturer03/14/2023
Initial Report FDA Received Date03/30/2023
Supplement Report FDA Received Date06/23/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/22/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
MONOPOLAR CAUTERY, STAPLER.
Outcome Attributed to Adverse Event Required Intervention; Other;
Patient SexUnknown